MAUDE Adverse Event Report: SMITH & NEPHEW, INC. G2 DISH ART TR SZ3-4 9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. G2 DISH ART TR SZ3-4 9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71430766
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/05/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device is broken and does not longer meet cpd standards.No case involved.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.A visual inspection confirms the returned device has multiple scratches, nicks, burrs and deep gouges in the plastic.There are no broken pieces missing from the device.The device was manufactured in 2002.The device exhibits signs of significant wear and use.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.

Brand Name
G2 DISH ART TR SZ3-4 9MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10226315
Report Number1020279-2020-02888
Device Sequence Number13980200
Product Code LXH
UDI-Device Identifier03596010213204
UDI-Public03596010213204
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2012
Device Model Number71430766
Device Catalogue Number71430766
Device Lot Number02CM02704
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date07/02/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1